Alert archive / Ohio / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 82, NWS Cleveland, OH

June 5, 2019Marion County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 5, 2019, 3:25 PM EDT for Marion County, Ohio. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2019, 3:25 PM EDT (19:25 UTC)
Expired
Jun 5, 2019, 4:15 PM EDT
In force
50 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Marion County, OH

The radar

The Cincinnati radar (KILN), 134 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 3:59 PM EDTTSTM WND DMG1 Ese Marion, OHTREE DOWN ON VEHICLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 1:44 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2019-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2019-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-198 J/kg
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

728 
WUUS51 KCLE 051925
SVRCLE
OHC101-052015-
/O.NEW.KCLE.SV.W.0082.190605T1925Z-190605T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
325 PM EDT Wed Jun 5 2019

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Marion County in north central Ohio...

* Until 415 PM EDT.

* At 325 PM EDT, a severe thunderstorm was located over La Rue, or 10
  miles southeast of Kenton, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect damage to 
           trees and power lines.

* Locations impacted include...
  Marion, Prospect, La Rue, Waldo, Caledonia, New Bloomington, Green
  Camp and State Route 229 at US Route 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4044 8325 4051 8325 4051 8342 4065 8342
      4067 8295 4049 8296 4048 8302 4043 8303
TIME...MOT...LOC 1925Z 273DEG 22KT 4058 8344 

HAIL...1.00IN
WIND...60MPH
 
$$

Saunders
2 follow-up statements
562 
WWUS51 KCLE 051945
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
345 PM EDT Wed Jun 5 2019

OHC101-052015-
/O.CON.KCLE.SV.W.0082.000000T0000Z-190605T2015Z/
Marion OH-
345 PM EDT Wed Jun 5 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR MARION COUNTY...

At 345 PM EDT, a severe thunderstorm was located near La Rue, or 7
miles west of Marion, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect damage to 
         trees and power lines.

Locations impacted include...
Marion, Prospect, Waldo, Caledonia, New Bloomington, Green Camp and
State Route 229 at US Route 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4044 8325 4051 8325 4051 8335 4062 8333
      4066 8295 4049 8296 4048 8302 4043 8303
TIME...MOT...LOC 1945Z 273DEG 22KT 4057 8328 

HAIL...1.00IN
WIND...60MPH
 
$$

Saunders
084 
WWUS51 KCLE 052004
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
404 PM EDT Wed Jun 5 2019

OHC101-052015-
/O.CON.KCLE.SV.W.0082.000000T0000Z-190605T2015Z/
Marion OH-
404 PM EDT Wed Jun 5 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHEASTERN MARION COUNTY...

At 403 PM EDT, a severe thunderstorm was located near Waldo, or near
Marion, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect damage to 
         trees and power lines.

Locations impacted include...
Marion, Prospect, Waldo, Green Camp and State Route 229 at US Route
23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4044 8320 4051 8325 4057 8324 4058 8301
      4057 8296 4049 8296 4048 8302 4043 8303
TIME...MOT...LOC 2003Z 284DEG 24KT 4051 8312 

HAIL...1.00IN
WIND...60MPH
 
$$

Saunders

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 1:19 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 5, 1:19 PM EDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
119 PM EDT Wed Jun 5 2019

.SYNOPSIS...
Low pressure near Green Bay this morning will shift east today
and take a cold front across the local area this evening. High
pressure will then take a position north of the area for
Thursday only shifting east slowly through the course of the
weekend. A cold front will be approaching from the west between
Monday and Tuesday.

&&

.NEAR TERM /THROUGH THURSDAY/...
Update...Adjusted pops and sky based on current radar and
satellite trends but on balance no big changes.

Original...A few scattered showers and isolated thunderstorm
are already on the radar early this morning and attention will
be focused upstream as well with convection moving across MI/IN.
Lead shortwave and moisture advection maintaining and
generating new showers/thunderstorms. Expect one round to cross
the area this morning with this lead shortwave and then new
development expected this afternoon more closely tied with the
cold front and the primary shortwave/trough. Area will have a
fair amount of cloud cover and limited destabilization for this
initial round. It will be possible for the western/southwestern
areas to break out in some sun this afternoon and build modest
instability. Shear and mid level lapse rates may be enough to
support a few robust thunderstorms. Nearly the entire area is in
the SPC Marginal risk area, but would be most concerned from
Bowling Green/Findlay to CLE and points south late this
afternoon/very early evening. Overall temperatures will max out
in the mid/upper 70s today with increasing humidity. The cold
front will cross this evening with a wind shift and a drying
trend. Temperature advection is somewhat neutral and Thursday
will see little change in temperature from today, other than the
areas right along the lakeshore will be slightly cooler. High
pressure will be settling across the Great Lakes by Thursday.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
The short term forecast period appears to be extremely quiet
for the Great Lakes region. A closed upper low over the southern
CONUS will slowly meander east towards the Ohio and Tennessee
Valleys. Meanwhile, an upper ridge over the northern CONUS will
strengthen as it moves east into the Great Lakes region for the
first half of the weekend. At the surface, high pressure will be
in place over the Great Lakes and will strengthen as it reaches
the eastern Lakes by Saturday afternoon. Believe that the combo
of the strong upper ridge and strengthening surface high will
abate any rain activity over the forecast area and have a dry
forecast for the entire short term period with seasonable
temperatures.

The important hazard to note will be the potential for lakeshore
flooding on the western basin of Lake Erie for Friday and into the
weekend. Strengthening high pressure over the eastern Lakes with low
pressure attempting to enter from the southwest will allow for
easterly winds to increase over the lake. Elevated east flow
with record water levels will potentially allow for flooding of
the coastal areas of NW Ohio.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
The long term forecast period begins to look somewhat unsettled
for the beginning of next week. The closed upper low finally
approaches the Tennessee Valley and opens up supporting a weak
surface low over the Ohio Valley. Meanwhile, a stronger upper
trough digs into the northern Plains and pushes the upper ridge
east of the Great Lakes region. Together, there will be a period
early next week where rain appears favorable over the region.
Have higher chance PoPs on Monday as that is when the best upper
level support is present over the region. For Tuesday, some
upper ridging enters the Great Lakes region and, in turn, will
allow for dry conditions. Temperatures will be seasonable to
start for Sunday into Monday, but a cool down behind Monday's
system will keep Tuesday's temperatures a few degrees below
normal for mid-June.

&&

.AVIATION /18Z Wednesday THROUGH Monday/...
Currently seeing a mix of MVFR and low VFR CIGS across the
region with showers and thunderstorms in northwest OH and moving
east out of the KYNG area. Expect afternoon convection to
expand across the region ahead of an approaching cold front
still to our northwest. Conditions will drop to IFR/LIFR in WX.
Overnight the cold front will drop south across the area.
Expect widespread MVFR/IFR CIGS invof and behind the cold front
will area of fog developing as well. Conditions improving to VFR
Thursday morning.

OUTLOOK...Non-VFR possible Sunday and Monday.

&&

.MARINE...
Low pressure over Lake Michigan this morning will continue east
today and cross Lake Erie tonight trailing a weak cold front
across the lake by Thursday morning. With low pressure
approaching, southwest flow will increase today to 15 knots and
shift around to the northwest then north with the low and
frontal passage. Showers and thunderstorms will be present this
afternoon and evening ahead of the low.

High pressure building into the Great Lakes region will allow for
flow to diminish over the lake on Thursday into Thursday night.
Strengthening high pressure over the eastern Lakes on Friday with
low pressure attempting to enter from the southwest will allow for
easterly winds to increase over the lake to 15-20 knots and waves
will build by Saturday afternoon over the western basin. In
addition, elevated east flow with record water levels will
potentially allow for flooding of the coastal areas of NW Ohio.
Low pressure enters from the southwest on Sunday and nudges high
pressure off the East Coast and winds will try to shift around
to more of a southeast direction, but rough conditions may
remain over the waters even with the offshore flow.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Oudeman
NEAR TERM...TK/Oudeman
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...TK
MARINE...Sefcovic
Hazardous weather outlook, Jun 5, 1:57 PM EDT, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
157 PM EDT Wed Jun 5 2019

LEZ142>148-OHZ006-010>014-017>023-027>033-036>038-047-089-061800-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Wood-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca-
Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-
Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-
157 PM EDT Wed Jun 5 2019

...SEVERE THUNDERSTORM WATCH 329 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

LEZ061-149-162>169-PAZ001>003-061800-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Northern Erie-
Southern Erie-Crawford-
157 PM EDT Wed Jun 5 2019

This Hazardous Weather Outlook is for Lake Erie and northwest
Pennsylvania.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-007>009-061800-
Lucas-Ottawa-Sandusky-Erie-
157 PM EDT Wed Jun 5 2019

...SEVERE THUNDERSTORM WATCH 329 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

East winds are expected Friday into the weekend. With high lake
levels, lake shore flooding may result. Those with shoreline
interests should continue to monitor the forecast in the coming
days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:43 AM EDTSpecial Weather StatementCLELucas47 min
Jun 5, 7:32 AM EDTSpecial Weather StatementCLELucas, Ottawa43 min
Jun 5, 2:39 PM EDTTornado Warning Tornado observedCLEWood36 min
Jun 5, 2:43 PM EDTSevere Thunderstorm WarningCLEOttawa, Sandusky, Wood47 min
Jun 5, 2:55 PM EDTSevere Thunderstorm WarningCLEHancock34 min
Jun 5, 3:01 PM EDTTornado WarningCLEOttawa, Sandusky11 min
Jun 5, 3:30 PM EDTSevere Thunderstorm WarningCLEErie, Ottawa, Sandusky45 min
Jun 5, 3:37 PM EDTSevere Thunderstorm WarningCLEHancock, Seneca, Wood38 min
Jun 5, 3:49 PM EDTSevere Thunderstorm WarningCLESeneca41 min
Jun 5, 3:53 PM EDTTornado WarningCLEHancock, Wood37 min
Jun 5, 3:57 PM EDTSevere Thunderstorm WarningCLEAshland, Wayne27 min
Jun 5, 4:04 PM EDTFlash Flood WarningCLEOttawa2 hr
Jun 5, 4:06 PM EDTFlash Flood WarningCLEWood2 hr
Jun 5, 4:11 PM EDTSevere Thunderstorm WarningCLEKnox, Marion, Morrow64 min
Jun 5, 4:15 PM EDTAreal Flood AdvisoryCLEGeauga, Portage, Summit4 hr
Jun 5, 4:19 PM EDTAreal Flood AdvisoryCLEAshland, Medina4 hr
Jun 5, 4:20 PM EDTSevere Thunderstorm WarningCLECrawford, Wyandot40 min
Jun 5, 4:27 PM EDTSevere Thunderstorm WarningCLEHancock, Seneca, Wyandot33 min
Jun 5, 4:30 PM EDTTornado WarningCLECrawford30 min
Jun 5, 4:31 PM EDTFlash Flood WarningCLECuyahoga, Geauga, Lorain, Medina, Portage, Summit3 hr
Jun 5, 4:36 PM EDTFlash Flood WarningCLETrumbull5 hr
Jun 5, 4:48 PM EDTAreal Flood AdvisoryCLECrawford, Seneca4 hr
Jun 5, 4:58 PM EDTSevere Thunderstorm WarningCLECrawford, Morrow, Richland47 min
Jun 5, 5:04 PM EDTAreal Flood AdvisoryCLEAshland, Huron, Richland4 hr
Jun 5, 5:07 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Wayne38 min
Jun 5, 5:19 PM EDTTornado WarningCLEAshland, Holmes26 min
Jun 5, 5:27 PM EDTSevere Thunderstorm WarningCLEKnox48 min
Jun 5, 5:40 PM EDTSevere Thunderstorm WarningCLEKnox36 min
Jun 5, 5:44 PM EDTSevere Thunderstorm WarningCLEHolmes, Wayne46 min
Jun 5, 6:07 PM EDTAreal Flood AdvisoryCLEHolmes4 hr
Jun 5, 6:31 PM EDTAreal Flood AdvisoryCLEStark4 hr
Jun 5, 7:46 PM EDTAreal Flood AdvisoryCLEWyandot3 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.